Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 173, NWS Wilmington, OH

May 25, 2011Darke County, Miami County, Preble County, Ohio; Fayette County, Wayne County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2011, 8:58 PM EDT for Darke County, Miami County, Preble County, Ohio; Fayette County, Wayne County, Indiana. It was in force for 62 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 8:58 PM EDT (00:58 UTC)
Expired
May 25, 2011, 10:00 PM EDT
In force
62 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Fayette County, IN, Wayne County, IN, Darke County, OH, Miami County, OH, Preble County, OH

The radar

The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 9:09 PM EDTTSTM WND DMGRichmond, INMULTIPLE TREES DOWN ACROSS THE CITY...WITH ONE FALLING ON A HOUSE LOCATED ON HUNT STREET.
May 25, 9:19 PM EDTHAIL 1.252 E New Madison, OH
May 25, 9:30 PM EDTHAIL 1.75Greenville, OH
May 25, 9:34 PM EDTTSTM WND GST 70Wayne Lakes, OHALSO HALF INCH HAIL
May 25, 9:35 PM EDTTSTM WND DMG5 Ne Centerville, INSIDING TORN OFF A BUSINESS
May 25, 9:35 PM EDTHAIL 11 N Greenville, OH
May 25, 9:36 PM EDTHAIL 1.751 E Greenville, OHALSO 45-50 MPH WINDS
May 25, 9:47 PM EDTHAIL 1.52 N Gettysburg, OHPING PONG BALL SIZE HAIL.
May 25, 9:50 PM EDTHAIL 0.75Bradford, OHPENNY SIZE HAIL FELL FOR ABOUT 5 TO 10 MINUTES AND COMPLETELY COVERED THE STREET.
May 25, 9:56 PM EDTHAIL 0.883 Nw Bradford, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 1:55 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WUUS51 KILN 260058
SVRILN
INC041-177-OHC037-109-135-260200-
/O.NEW.KILN.SV.W.0173.110526T0058Z-110526T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
858 PM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FAYETTE COUNTY IN EAST CENTRAL INDIANA...
  WAYNE COUNTY IN EAST CENTRAL INDIANA...
  DARKE COUNTY IN WEST CENTRAL OHIO...
  WESTERN MIAMI COUNTY IN WEST CENTRAL OHIO...
  NORTHERN PREBLE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1000 PM EDT.

* AT 856 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS
  STORM WAS LOCATED NEAR INTERSTATE 70 AT EXIT 145...MOVING NORTHEAST
  AT 40 MPH. GOLF BALL SIZED HAIL HAS BEEN REPORTED WITH THIS STORM!

* LOCATIONS IMPACTED INCLUDE...
  RICHMOND...
  FOUNTAIN CITY...
  NEW PARIS...
  NEW MADISON...
  UNION CITY...
  ARCANUM...
  GREENVILLE...
  ANSONIA...

IN ADDITION...WILLIAMSBURG...SPRING GROVE...MIDDLEBORO...
WHITEWATER...BETHEL...HOLLANSBURG...ELDORADO AND WEST MANCHESTER ARE
NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM! IF YOU ARE NEAR ITS PATH...YOU SHOULD
PREPARE FOR LARGE DESTRUCTIVE HAIL AND VIOLENT STRAIGHT LINE WINDS.

THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
DAMAGE TO PROPERTY. FOR YOUR PROTECTION...TAKE COVER IN AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.

&&

LAT...LON 3980 8523 4001 8520 4001 8482 4035 8481
      4036 8445 4020 8443 4020 8441 3992 8434
      3992 8449 3989 8448 3970 8530 3971 8531
      3979 8530
TIME...MOT...LOC 0058Z 235DEG 34KT 3988 8498

$$


BINAU
3 follow-up statements
031 
WWUS51 KILN 260115
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
915 PM EDT WED MAY 25 2011

INC041-177-OHC037-109-135-260200-
/O.CON.KILN.SV.W.0173.000000T0000Z-110526T0200Z/
FAYETTE IN-WAYNE IN-DARKE OH-MIAMI OH-PREBLE OH-
915 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WAYNE AND NORTHWESTERN FAYETTE COUNTIES IN EAST CENTRAL
INDIANA...AND NORTHERN PREBLE...WESTERN MIAMI AND DARKE COUNTIES IN
WEST CENTRAL OHIO...

AT 910 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70
MPH. THIS STORM WAS LOCATED NEAR WHITEWATER...MOVING NORTHEAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
NEW MADISON...UNION CITY...ARCANUM...GREENVILLE...ANSONIA...BRADFORD
AND VERSAILLES.

IN ADDITION...HOLLANSBURG...ELDORADO...WEST MANCHESTER...PALESTINE...
CASTINE...SHARPEYE...WAYNE LAKES AND ITHACA ARE NEAR THE PATH OF THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM! IF YOU ARE NEAR ITS PATH...YOU SHOULD
PREPARE FOR LARGE DESTRUCTIVE HAIL AND VIOLENT STRAIGHT LINE WINDS.

THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
DAMAGE TO PROPERTY. FOR YOUR PROTECTION...TAKE COVER IN AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3980 8523 4001 8520 4001 8482 4035 8481
      4036 8445 4020 8443 4020 8441 3992 8434
      3992 8449 3989 8448 3970 8530 3971 8531
      3979 8530
TIME...MOT...LOC 0115Z 235DEG 34KT 3997 8480

$$


BINAU
132 
WWUS51 KILN 260141
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
941 PM EDT WED MAY 25 2011

INC041-260151-
/O.CAN.KILN.SV.W.0173.000000T0000Z-110526T0200Z/
FAYETTE IN-
941 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FAYETTE COUNTY IN
EAST CENTRAL INDIANA HAS BEEN CANCELLED...

ANOTHER SEVERE STORM WILL BE MOVING INTO FAYETTE COUNTY BY 10 
PM...AND NEW WARNING WILL LIKELY BE NEEDED.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4001 8520 4001 8482 4035 8481 4035 8445
      4020 8443 4019 8441 3992 8434 3994 8449
      3989 8448 3990 8521
TIME...MOT...LOC 0141Z 235DEG 34KT 4011 8453

$$

INC177-OHC037-109-135-260200-
/O.CON.KILN.SV.W.0173.000000T0000Z-110526T0200Z/
WAYNE IN-DARKE OH-MIAMI OH-PREBLE OH-
941 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHERN PREBLE...WESTERN MIAMI...DARKE AND NORTHERN WAYNE
COUNTIES...

AT 937 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70
MPH. THIS STORM WAS LOCATED NEAR GREENVILLE...MOVING NORTHEAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
BRADFORD AND VERSAILLES.

IN ADDITION...UNION CORNERS...LAURA...GETTYSBURG...ROSSBURG...
PIKEVILLE...STATE ROUTE 47 AT US ROUTE 127...CIRCLE HILL AND DARKE
COUNTY AIRPORT ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4001 8520 4001 8482 4035 8481 4035 8445
      4020 8443 4019 8441 3992 8434 3994 8449
      3989 8448 3990 8521
TIME...MOT...LOC 0141Z 235DEG 34KT 4011 8453

$$


BINAU
347 
WWUS51 KILN 260155
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
955 PM EDT WED MAY 25 2011

INC177-OHC135-260204-
/O.CAN.KILN.SV.W.0173.000000T0000Z-110526T0200Z/
WAYNE IN-PREBLE OH-
955 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PREBLE AND NORTHERN
WAYNE COUNTIES HAS BEEN CANCELLED...

SEVERE STORMS MAY MOVE BACK INTO NORTHERN WAYNE COUNTY AFTER 10 
PM...AND IF SO...MORE WARNINGS MAY BE ISSUED.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4035 8445 4020 8443 4019 8441 3992 8434
      3994 8449 3989 8448 4034 8458
TIME...MOT...LOC 0154Z 235DEG 34KT 4018 8439

$$

OHC037-109-260200-
/O.CON.KILN.SV.W.0173.000000T0000Z-110526T0200Z/
DARKE OH-MIAMI OH-
955 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WESTERN MIAMI AND EASTERN DARKE COUNTIES...

AT 951 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70
MPH. THIS STORM WAS LOCATED NEAR HORATIO...MOVING NORTHEAST AT 40
MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN DARKE AND
WESTERN MIAMI COUNTIES...INCLUDING YORKSHIRE...OSGOOD AND WILLOWDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4035 8445 4020 8443 4019 8441 3992 8434
      3994 8449 3989 8448 4034 8458
TIME...MOT...LOC 0154Z 235DEG 34KT 4018 8439

$$


BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:07 PM EDT, 51 minutes earlier.

Area forecast discussion, May 25, 8:07 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
807 PM EDT WED MAY 25 2011

.SYNOPSIS...
ACTIVE WEATHER PATTERN WITH POTENTIAL FOR SEVERE STORMS WILL
CONTINUE THROUGH THURSDAY AS STRONG TROUGH OF LOW PRESSURE
CONTINUES TO MOVE SLOWLY NORTHEAST THROUGH THE GREAT LAKES. THIS
WILL BE FOLLOWED BY A PATTERN CHANGE WITH A LARGE EASTERN UNITED
STATES RIDGE OF HIGH PRESSURE...AND WESTERN UNITED STATES LOW
PRESSURE. THIS WILL BRING A SIGNIFICANT WARMING TREND TO THE OHIO
VALLEY THROUGH THE HOLIDAY WEEKEND...AND A CHANCE TO DRY OUT.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HAVE UPDATED TO LOWER TEMPERATURES BY ABOUT 5 DEG TONIGHT ACROSS
MOST OF CWA WITH THE EXPECTATION OF RAIN COOLED AIR SWEEPING
THROUGH THE REGION THIS EVENING. TRIED TO RAISE TO 100 POP OVER
WESTERN CWA FOR THE NEXT FEW HOURS. SUPERCELL MOVING INTO FRANKLIN
COUNTY AT ISSUANCE OF AFD HAS HISTORY OF BASEBALL TO GRAPEFRUIT
HAIL AND 70+ WINDS. THE REST OF THE CWA APPEARS TO BE IN A VERY
UNSTABLE AIRMASS AND ANY STORMS WORKING IN WILL LIKELY REMAIN
STRONG OR STRENGTHEN.
PREV DISCUSSION BELOW REMAINS VALID FOR THIS EVENING/OVERNIGHT.

A VOLATILE SETUP FOR SEVERE STORMS CONTINUES TO EVOLVE THIS
AFTERNOON ACROSS THE OHIO VALLEY. WFO ILN FORECAST AREA NOW ALMOST
COMPLETELY IN THE WARM SECTOR AS WARM FRONT AS SHIFTED INTO
NORTHERN OHIO WITH ACTIVE CONVECTION TO THE NORTH OF THE FRONT.
STRONG HEIGHT FALLS ATTENDANT TO A SLOWLY ADVANCING UPPER TROUGH
OVER MISSOURI IS ALLOWING BOTH A BODILY INCREASE IN LOWER/MID
TROPOSPHERIC WINDS...AND FORCING FOR ASCENT AS SHORTWAVE ENERGY
CONTINUES TO EJECT NORTHEAST THROUGH IL/IN ATOP THE EVOLVING WARM
SECTOR. SPECIAL 18Z RAOB RELEASE FROM WFO ILN SHOWS SBCAPE TO 3300
J/KG...WITH 0-6KM SHEAR OF 35KTS...ALREADY SUPPORTING STORM
ORGANIZATION...AND THIS SHOULD INCREASE THROUGH THE EVENING. ALL
PARAMETERS FROM THIS SOUNDING SUPPORT THE DEVELOPMENT AND
MAINTENANCE OF SEVERE THUNDERSTORMS...INCLUDING TORNADOES.

REFERENCE THE STRONGLY WORDED PRODUCTS FROM STORM PREDICTION
CENTER /SWODY1 AND MESOSCALE DISCUSSIONS AND RECENTLY ISSUED
TORNADO WATCH/ A VERY ACTIVE EVENING AND NIGHT. FORECAST SOUNDINGS
THROUGH 03Z SHOW STRONG INSTABILITY WITH MLCAPE IN EXCESS OF 2000
J/KG REMAINING AND AMPLE SUPERCELLULAR SHEAR ESPECIALLY WESTERN
PORTIONS OF THE FORECAST AREA. ESPECIALLY EARLY ON...LOW LEVEL
CURVATURE IN THE HODOGRAPHS SUPPORTS 0-1KM SRH IN EXCESS OF 150
M2/S2...SO SUPERCELLS AND LOW LEVEL MESOCYCLONES ARE POSSIBLE.SPC
4-KM NMM- WRF AND RECENT HRRR RUNS SUPPPORT DISCRETE SUPERCELL
DEVELOPMENT INTO WESTERN OHIO LATE THIS AFTERNOON AND EVENING
BEFORE LARGER SCALE SQUALL LINE DEVELOPS LATER THIS EVENING WITH
MORE OF A DAMAGING WIND THREAT...THOUGH CONVECTIVE OVERTURNING MAY
PLAY A ROLE IN HOW MUCH SEVERE WEATHER IS CONTAINED IN THE
SECONDARY WAVES. GIVEN HOW CLEAN THE WARM SECTOR IS /LACK OF
CONVECTION OVER FAR SRN IND AND OHIO/ AND THE POTENTIAL FOR STRONG
DESTABILIZATION YET TO OCCUR THE REMAINDER OF THE AFTERNOON...THE
POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT IS RATHER
HIGH...ESPECIALLY THROUGH 00Z OR 03Z IN THE TRI STATE
AREA...EXTENDING NORTH TO COVER AREAS ALONG AND WEST OF
I-75...THOUGH SEVERE WEATHER A POSSIBILITY FOR ENTIRE AREA THROUGH
THE NIGHT. 25.09Z SPC SREF PROBABILITIES FOR SEVERE STORMS AND SIG
TOR INGREDIENTS ARE FOCUSED ON THIS AREA /WESTERN OHIO AND TRI-
STATE AREA/ THROUGH 03Z...SO A NIGHT TO BE AWARE TO THE POTENTIAL
FOR TORNADOES AND SEVERE WEATHER.

LOCALIZED FLOODING COULD BECOME AN ISSUE WITH THE TWO WAVES OF
STORMS EXPECTED...BUT DON/T HAVE CONFIDENCE IN A THREAT AREA RIGHT
NOW TO ISSUE A WATCH. STORMS SHOULD BE FAST MOVING GIVEN MEAN WEAN
FIELDS ON CURRENT FORECAST SOUNDINGS...SO WOULD BE A TRAINING
SETUP THAT WOULD NEED TO BE ESTABILISHED...AND THIS TOO DIFFICULT
TO PINPOINT RIGHT NOW.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
UPPER TROUGH AND COLD FRONT SWING THROUGH ON THURSDAY AFTERNOON
WITH RENEWED CONVECTIVE DEVELOPMENT ESPECIALLY EAST OF I-75 ON
THURSDAY. THERE IS A SEVERE THREAT WITH THIS ACTIVITY GIVEN WIND
FIELDS WILL STILL BE STRONG...HOWEVER INSTABILITY WILL BE MORE
LIMITED. EXPECT STORM COVERAGE WILL BE PRETTY HIGH THOUGH GIVEN
FORCING SIGNALS AMONG THE DETERMINISTIC MODELS...COUPLED WITH
SREF PROBABILILITIES. EXPECT A RATHER SOLID DIMINISHING TREND IN
THE RAIN CHANCES THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT AS A
DRIER SOUTHWESTERLY FLOW IMPINGES THE AREA TO THE SOUTH OF THE
ADVANCING UPPER TROUGH ACROSS THE GREAT LAKES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL BE PULLING EAST OF
THE REGION ON FRIDAY. SOME LINGERING PRECIPITATION IS POSSIBLE.
INSTABILITY LOOKS TO HAVE SHIFTED EAST...SO WILL GO WITH JUST
SHOWERS FOR NOW.

MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH DEPICTIONS
OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS AND
THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO HAVE
NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN IMPRESSIVE
RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE HIGH
CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE STRONG
WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO THE 90S
FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE KEPT THE
FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE VALUES...BUT
THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR THE SAME TIME
PERIOD.

PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS
ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER
THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A
NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD
BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY
COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS.
ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF
PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY
AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY
FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE
AREA LATER ON.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
CONVECTION OVER CWA WILL REMAIN N OF CVG/ILN BUT A SUPERCELL WILL
CROSS INTO RICKENBACKER AND SOUTHERN FRANKLIN COUNTY OHIO BETWEEN
1 AND 01:30Z. UPSTREAM CELLS WILL LIKELY GIVE A REPEAT TO KDAY
WITH SOME THUNDERSTORMS FOR A WHILE THIS EVENING BUT LIKELY NOT
COLUMBUS AFTER THIS INITIAL CELL MOVES THROUGH.

A MORE WIDESPREAD BUT MUCH LESS ORGANIZED LINE OF CONVECTION WILL
CROSS INTO THE CWA LATER THIS EVENING WITH THE POSSIBILITY OF
SUPERCELLS LOCATED AHEAD OF IT. AS THE LINE OF STORMS MOVE EAST
AHEAD OF THE SURFACE LOW...SHOWERS WILL PREVAIL WITH EMBEDDED
THUNDER TOMORROW MORNING INTO THE AFTERNOON.

CIGS WILL ONLY DROP BELOW VFR IN THE WORST OF THE CONVECTION.
VSBYS WILL DROP A BIT MORE EASILY IN AND BEHIND SHOWER ACTIVITY
AND THEN REBOUND WITH THE MEAN SOUTHERLY FLOW HELPING TO KEEP THE
BOUNDARY LAYER SCOURED OUT.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED BEYOND THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...BINAU
NEAR TERM...BINAU/FRANKS
SHORT TERM...BINAU
LONG TERM...HATZOS
AVIATION...FRANKS
Hazardous weather outlook, May 25, 8:41 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
841 PM EDT WED MAY 25 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
841 PM EDT WED MAY 25 2011

...TORNADO WATCH 372 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THUNDERSTORMS WILL CONTINUE TO DEVELOP TONIGHT IN THE SOUTHERLY
FLOW AHEAD OF INTENSIFYING LOW PRESSURE. SOME OF THE THUNDERSTORMS
WILL BE SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS...AND
POSSIBLY TORNADOES.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS
WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS
AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATED
PERIODS OF SHOWERS AND THUNDERSTORMS THE THREAT FOR FLOODING WILL
PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE ACTIVATED THIS EVENING.

In the hours before

Local storm report, May 25, 8:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
841 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             BROOKVILLE              39.84N 84.42W
05/25/2011  E1.75 INCH       MONTGOMERY         OH   TRAINED SPOTTER

0833 PM     HAIL             XENIA                   39.69N 83.94W
05/25/2011  M2.00 INCH       GREENE             OH   TRAINED SPOTTER

            HAIL INCREASED FROM HALF INCH TO 2.25, TREE REPORTED ON
            HOUSE 500-600 BLOCK W KING ST

&&

HUGHES
Local storm report, May 25, 8:45 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
845 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     HAIL             UNION                   39.90N 84.31W
05/25/2011  M1.50 INCH       MONTGOMERY         OH   TRAINED SPOTTER

            LARGEST HAILSTONE THE SPOTTER OBSERVED.

&&

KURZ
Local storm report, May 25, 8:48 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
848 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             CEDARVILLE              39.74N 83.81W
05/25/2011  E1.75 INCH       GREENE             OH   PUBLIC

&&

KURZ
Local storm report, May 25, 8:50 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
850 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             XENIA                   39.69N 83.94W
05/25/2011  M2.00 INCH       GREENE             OH   TRAINED SPOTTER

            HAIL INCREASED FROM HALF INCH TO 2.25, TREE REPORTED ON
            HOUSE 500-600 BLOCK N KING ST

&&

HUGHES
Local storm report, May 25, 8:52 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
852 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             DUBLIN                  39.81N 85.21W
05/25/2011  E1.75 INCH       WAYNE              IN   FIRE DEPT/RESCUE

            GOLF BALL HAIL.

&&

KURZ
Local storm report, May 25, 8:56 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
856 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             XENIA                   39.69N 83.94W
05/25/2011  E2.75 INCH       GREENE             OH   TRAINED SPOTTER

            GOLF BALL TO BASEBALL SIZE HAIL. EXTENSIVE DAMAGE TO CARS
            AND OTHER FLAT SURFACES EXPOSED TO THE HAIL. TREE LIMBS
            4-5 INCHES IN DIAMETER BROKEN OFF. RAINFALL AMOUNT 0.90
            INCHES WITH THE STORM.

&&

MIKEG

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:09 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble51 min
May 25, 8:44 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Logan, Miami, Montgomery and 1 more50 min
May 25, 9:22 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Madison, Union38 min
May 25, 9:34 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Miami, Shelby41 min
May 25, 9:55 PM EDTSpecial Weather StatementILNDelaware, Union50 min
May 25, 10:03 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union42 min
May 25, 10:14 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Miami, Shelby20 min
May 25, 10:40 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Preble50 min
May 25, 10:58 PM EDTSpecial Weather StatementILNDelaware, Franklin, Madison47 min
May 25, 11:04 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union36 min
May 25, 11:19 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby41 min
May 25, 11:56 PM EDTSpecial Weather StatementILNLogan34 min
May 25, 11:59 PM EDTSevere Thunderstorm WarningILNButler, Darke, Hamilton, Mercer, Montgomery, Preble46 min
May 26, 12:20 AM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren44 min
May 26, 12:33 AM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Clark, Darke, Greene, Logan and 4 more42 min
May 26, 12:39 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Fayette, Highland and 1 more51 min
May 26, 1:07 AM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Clark, Fayette, Franklin, Greene and 5 more38 min
May 26, 1:17 AM EDTSpecial Weather StatementILNAdams, Highland, Pike, Ross, Scioto58 min
May 26, 1:44 AM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Hardin, Licking, Madison and 2 more48 min
May 26, 2:26 PM EDTSpecial Weather StatementILNClermont34 min
May 26, 2:45 PM EDTSpecial Weather StatementILNWarren30 min
May 26, 3:06 PM EDTSpecial Weather StatementILNGreene, Warren24 min
May 26, 3:24 PM EDTSevere Thunderstorm WarningILNBrown, Clermont51 min
May 26, 3:36 PM EDTSpecial Weather StatementILNClark, Madison24 min
May 26, 3:54 PM EDTSpecial Weather StatementILNFranklin, Madison36 min
May 26, 4:14 PM EDTSpecial Weather StatementILNAdams, Brown, Highland31 min
May 26, 4:25 PM EDTSpecial Weather StatementILNDelaware, Franklin50 min
May 26, 4:43 PM EDTSpecial Weather StatementILNFayette, Highland32 min
May 26, 4:52 PM EDTSpecial Weather StatementILNDelaware23 min
May 26, 5:10 PM EDTSevere Thunderstorm WarningILNFayette, Madison, Pickaway, Ross31 min
May 26, 5:25 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking24 min
May 26, 5:34 PM EDTSpecial Weather StatementILNLicking26 min
May 26, 6:06 PM EDTSpecial Weather StatementILNMercer39 min
May 26, 6:09 PM EDTSpecial Weather StatementILNAdams, Scioto36 min
May 26, 6:26 PM EDTSevere Thunderstorm WarningILNPike, Scioto49 min
May 26, 7:41 PM EDTTornado WarningILNAuglaize, Darke, Mercer, Shelby34 min
May 25, 8:12 PM EDTSevere Thunderstorm WarningILNFayette, Union, Wayne48 min
May 25, 9:07 PM EDTAreal Flood AdvisoryILNFayette, Wayne4 hr
May 25, 9:48 PM EDTSevere Thunderstorm WarningILNFayette, Union, Wayne57 min
May 25, 11:12 PM EDTSevere Thunderstorm WarningILNDearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 2 more63 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.